Rhabdomyolysis in association with simvastatin and dosage increment in clarithromycin

    loading  Checking for direct PDF access through Ovid

Abstract

Clarithromycin is the most documented cytochrome P450 3A4 (CYP3A4) inhibitor to cause an adverse interaction with simvastatin. This particular case is of interest as rhabdomyolysis only occurred after an increase in the dose of clarithromycin. The patient developed raised cardiac biomarkers without any obvious cardiac issues, a phenomenon that has been linked to rhabdomyolysis previously. To date, there has been no reported effect of rhabdomyolysis on the structure and function of cardiac muscle. Clinicians need to be aware of prescribing concomitant medications that increase the risk of myopathy or inhibit the CYP3A4 enzyme. Our case suggests that troponin elevation could be associated with statin induced rhabdomyolysis, which may warrant further studies.

Related Topics

    loading  Loading Related Articles